Jump to content
Please Check, and if Necessary, Update Your BB Account Email Address as a Matter of Urgency ×
A Request for Help from Members BIC (Benzodiazepine Information Coalition) ×
  • Please Donate

    For nearly 20 years, BenzoBuddies has assisted thousands of people through benzodiazepine withdrawal. Help us reach and support more people in need. More about donations here.

    Donate with PayPal button

Amoxicillin


[Fl...]

Recommended Posts

1 year off Benzos. 4 year post flox. Ha

d take Amoxicillin for uti. Feel like back in acute. Bed bound, akathisa, pots. Lost 10 pounds. Anyone been through this.

Link to comment
Share on other sites

Oh, yes. I am still on my K and had some major stress with my Mom having to have major surgery twice at age 92. I took care of her for 17 days 24/7. It was intense. I am an RN and still it tooks it toll.

I was still taking my regular old Teva brand that I had leftover before switching to newer stuff.

I was still able to sleep and did not have any withdrawal symptoms after that. I was just exhausted. That was in June. In July, I had a UTI which confirmed by a culture. I did not want to take antibiotics, because they have affected me since C/T and reinstatement. CNS too sensitive.

I ended up taking 7 days of Amoxicillin which really did not clear it up, so I took 7 days of Augmentin, which is Amoxicilin with another ingredient. A week later, I went into withdrawal. Insomnia, panic, gut issues, weight loss of 10lbs, burning skin, depression, tinnitus and more. Typical withdrawal.

They do antagonize the GABA receptors.

I believe my symptoms are due to the stress of my Mom's surgery, but more so with antibiotics.

I went through a C/T and I had the Akasthesia very bad. It finally resolved when I reinstated 4 months later.

I am so sorry that you are going through this.

I am trying to figure out my dosing now and what to take as it really messed with me. I had to up dose. This is not the first time I have had trouble with the antibiotics, but this is by far the worst.

I Pray that you will stabilize very soon. There is a medication induced setback thread that you might want to read. Most of these folks were off of the benzo and went into acute.

Link to comment
Share on other sites

I had a reaction to amoxicillin that lasted a day. I took 1 dose of Keflex 4 months ago  and I am still recovering. I had severe Akathisia it was terrible but it only lasted 1-2 months. I have a 8, 6 and 1 year old so my kids need me. It was horrible, but I’m proof you will recover. Give it time.
Link to comment
Share on other sites

I started Keflex September 1 for a UTI caused by a blood pressure pill I was taking. After 5 doses, I couldn't take anymore because I started getting really high blood pressure and felt like I was on speed. I called my doctor. She said it was okay to stop. I'd been on Amoxicillin before, also Bactrim (both IV and pill - I didn't know I was allergic to sulfa drugs. The IV antibiotic gave me hallucinations, and I thought I was going to die), and Azithromycin. The problem with me is that I get very high blood pressure from ALL antibiotics. It's no different with the Keflex. I'm scared out of my wits due to antibiotics, but I'd tried d mannose, lots of cranberry juice, and they didn't work. The high blood pressure lasts throughout the withdrawal and is very scary. I still have palpitations, headaches, eye floaters and ocular migraines, tiredness with the Keflex along with the high bp. I truly wonder when this nightmare will end.

 

But it will end. That's the good news. And without antibiotics my UTIs would have gotten much worse.

 

Hang in there, and GOOD LUCK!!! :smitten:

Link to comment
Share on other sites

  • 2 weeks later...
I’ve been tapering on diazepam from lorazepam for about 6 weeks. I’ve been taking amoxicillin for 3 days and today I feel like I’m in total withdrawal. I hope it’s just the amoxicillin because I have been stable for a month. I’ve taken amoxicillin before and never had a problem. But I have dental issues. Could it be the amoxicillin?
Link to comment
Share on other sites

It sounds like it is the amoxicillin. Antibiotics are very strong, and if your cns is compromised in any way, you definitely can get withdrawals from it. My teeth and gums hurt while I was in withdrawal from Keflex, among other things. Hopefully it'll be over soon. If you've taken it before and had no problems, you may get over the withdrawal sooner. Benzos of course don't help the cns.
Link to comment
Share on other sites

Thank you. I've had problems with most every med since gabapentin and lorazepam. So should I just stop the amoxicillin? I've been on them for 3 days and have 4 more days to go. I just want to have my teeth all pulled out!
Link to comment
Share on other sites

I think the best thing would be to talk to your doctor. I couldn't stand the feelings I had from Keflex, so my doctor told me it would be okay to stop after 5 doses. Tell him or her your side effects. I'm sorry you've had problems with most every med since gabapentin and lorazepam. That's what happened to me. The pills all turned on me. Hopefully you can quit taking the Amoxicillin. I was reading somewhere that 3 days is really enough, but doctors like to draw out the time in case it doesn't work: https://www.webmd.com/a-to-z-guides/qa/how-long-should-i-take-antibiotics-for-a-urinary-tract-infection-uti

 

But be sure and ask first. GOOD LUCK!!!

Link to comment
Share on other sites

I think the best thing would be to talk to your doctor. I couldn't stand the feelings I had from Keflex, so my doctor told me it would be okay to stop after 5 doses. Tell him or her your side effects. I'm sorry you've had problems with most every med since gabapentin and lorazepam. That's what happened to me. The pills all turned on me. Hopefully you can quit taking the Amoxicillin. I was reading somewhere that 3 days is really enough, but doctors like to draw out the time in case it doesn't work: https://www.webmd.com/a-to-z-guides/qa/how-long-should-i-take-antibiotics-for-a-urinary-tract-infection-uti

Thank you. I’m feeling crazy. I hit me hard today. Typical withdrawal. Like I said, I was stable a few days ago. I can’t wait until I’m done with this whole mess! I just hope it’s not the Valium. I still have a year to go, I hear.

But be sure and ask first. GOOD LUCK!!!

Link to comment
Share on other sites

I think it's practically all the antibiotic. As I said, they're STRONG. I had to take 4, and they were all really awful. But at least you'll be over and done with it as soon as it's gone. And more relaxed. And you'll no longer have a UTI or whatever you had.  :smitten:
Link to comment
Share on other sites

Yep! For some reason I just realized today that a single dose of it (then stopped) triggered an acute like wave for me as well. I’m finally coming out the other side! Oopsie. Sending you good thoughts. You will make it back to the other side again! Hugs
Link to comment
Share on other sites

  • 4 weeks later...

Yep! For some reason I just realized today that a single dose of it (then stopped) triggered an acute like wave for me as well. I’m finally coming out the other side! Oopsie. Sending you good thoughts. You will make it back to the other side again! Hugs

 

Rose 23 are you through your wave of Amoxicillian yet?

 

How long were you healed when you took it?

Link to comment
Share on other sites

  • 4 weeks later...
Have any of you taken clindaymyacin or any of the myacin ABs? Those are supposed to be the least likely to cause sxs in benzo wd. I took amoxycillan in March for 3 days and switched to clindamyacin and did well. I have had joint replacement and will need an AB for dental work next month and that's what I'm asking for. I can't believe what benzos do to the CNS- I can't even wear natural deodorant. Coconut oil and baking soda irritate me.  :sick:
Link to comment
Share on other sites

×
×
  • Create New...